Hail, Benton
- When
- March 11, 3:02 PM CST
- Where
- Benton County, Siloam Spgs
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 36.183, -94.533
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 11, 2:56 PM CST, 6 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
256 PM CST SAT MAR 11 2006
.DISCUSSION...
ELEVATED CONVECTION ONGOING ACROSS EASTERN OKLAHOMA
AND MOVING INTO PORTIONS OF NORTHWEST ARKANSAS.
THESE THUNDERSTORMS ARE MAINLY THE RESULT OF 500 MB
SHORTWAVE MOVING ACROSS OKLAHOMA THIS AFTERNOON.
THE PRIMARY THREAT FROM THIS ACTIVITY WILL BE LARGE
HAIL.
THERE ARE ALSO SIGNS OF DEVELOPMENT ALONG A DRY LINE THAT
EXTENDS FROM NORTHEAST OSAGE COUNTY AND SNAKES ACROSS
CENTRAL OKLAHOMA. THIS ACTIVITY IS EXPECTED TO INCREASE
LATER THIS AFTERNOON AND EVENING AS ANOTHER 500 MB SHORTWAVE
MOVES OUT OF SOUTHWEST TEXAS AND INTO OKLAHOMA. THESE
THUNDERSTORMS WILL MOVE INTO AN INCREASINGLY UNSTABLE
AIRMASS WITH CAPE VALUES PUSHING 2000 J/KG AND LI VALUES OF AROUND
-5. DEEP LAYER SHEAR WILL SUFFICIENT FOR SUPERCELL DEVELOPMENT
WITH THE BEST CHANCE FOR TORNADIC ACTIVITY THIS EVENING AS
THE LOW LEVEL JET INCREASES ACROSS AREA. THIS THUNDERSTORM ACTIVITY
MAY PERSIST INTO THE OVERNIGHT HOURS ACROSS NORTHWEST ARKANSAS AS
THE LOW LEVEL JET REMAINS ACTIVE.
NOT TO BE OUT DONE...THE FIRE WEATHER WATCH WILL BE UPGRADED TO
A RED FLAG WARNING FOR TOMORROW FOR PORTIONS OF EASTERN OKLAHOMA...
MAINLY NORTH OF INTERSTATE 40. THE FIRE WEATHER WATCH WILL REMAIN
IN EFFECT FOR AREAS SOUTH OF INTERSTATE 40.
ANOTHER ROUND OF SEVERE WEATHER IS EXPECTED ON SUNDAY AS WE DEAL WITH
THE DRY LINE ONCE AGAIN. THE DRY LINE WHICH WILL NOT MAKE MUCH MORE
PROGRESS TO THE EAST TODAY WILL RETREAT BACK TO THE WEST TONIGHT AND
MAKE ANOTHER RUN AT THE AREA ON SUNDAY. LIFT WILL BE ENHANCED BY
SHORTWAVE ENERGY EMBEDDED IN THE SOUTHWESTERLY FLOW ALOFT AND BY A
MID-LEVEL SHORTWAVE MOVING ACROSS THE CENTRAL PLAINS. ONCE AGAIN
CAPE VALUES WILL BE AROUND 2500 J/KG IN ADVANCE OF THE DRY LINE
AND WITH DEEP LAYER SHEAR OF AROUND 60 KNOTS...SUPERCELL DEVELOPMENT
WILL BE POSSIBLE.
THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL END SUNDAY NIGHT AS
A FRONT THAT IS POISED TO OUR NORTH FINALLY MOVES THROUGH THE AREA.
TEMPERATURES WILL BE NOTICEABLY COOLER ON MONDAY WITH TEMPERATURES
MODERATING THROUGH MID-WEEK. ANOTHER COLD FRONT WILL MOVE THROUGH
THE REGION WEDNESDAY NIGHT PUTTING A DAMPER ON TEMPERATURES ONCE AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 59 83 43 60 / 20 30 30 10
FSM 58 82 50 67 / 60 50 60 10
MLC 62 81 48 66 / 30 40 40 10
BVO 51 84 40 60 / 20 20 20 10
FYV 56 79 50 58 / 60 50 60 10
BYV 59 77 45 60 / 70 60 60 10
MKO 58 82 46 62 / 50 40 40 10
MIO 58 81 45 56 / 50 40 40 10
F10 61 82 46 62 / 20 30 30 10
HHW 64 81 52 71 / 40 50 50 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
OKZ059-OKZ060-OKZ064-OKZ065.
RED FLAG WARNING FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ049-
OKZ053-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 15
LONG TERM FORECASTER ID= 10HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CST SAT MAR 11 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1126 AM CST SAT MAR 11 2006
...SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...EAST OF A MIAMI TO MCALESTER LINE.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...AREAS EAST OF HIGHWAY 75.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=49.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A DRY LINE WAS LOCATED FROM OSAGE COUNTY DOWN ACROSS CENTRAL
OKLAHOMA LATE THIS MORNING. THE DRYLINE HAS BEEN SLOWLY MOVING TO
THE EAST AND WILL LIKELY CONTINUE SLOWLY EAST INTO THE AFTERNOON.
TO THE WEST OF THE DRY LINE...FIRE DANGER WILL BE A CONCERN AS WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES COMBINE WITH DRY VEGETATION.
TO THE EAST OF THE DRY LINE CAPES ALONG THE ORDER OF 2000 TO 2500 J/KG
WILL OCCUR THIS AFTERNOON. THIS INSTABILITY COMBINED WITH MORE THAN
ADEQUATE WIND SHEAR WILL POWER SEVERE THUNDERSTORMS. LARGE HAIL WILL
BE THE PRIMARY RISK...BUT A TORNADO OR TWO WILL BE POSSIBLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED...ESPECIALLY OVER FAR EASTERN
OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BE EVEN GREATER ON SUNDAY THAN TODAY.
AN UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES WILL BEGIN TO
LIFT NORTHEAST INTO THE PPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1016 AM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM HAIL 8 W EUBANKS 34.42N 95.73W
03/10/2006 E1.00 INCH PUSHMATAHA OK PUBLIC
1052 PM HAIL MOYERS 34.33N 95.65W
03/10/2006 E0.88 INCH PUSHMATAHA OK PUBLIC
&&
NMKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
128 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL HITCHITA 35.52N 95.75W
03/11/2006 E0.88 INCH MCINTOSH OK PUBLIC
&&
NMKSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
132 PM CST SAT MAR 11 2006
OKZ067-068-112015-
CHEROKEE OK-WAGONER OK-
132 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 PM CST
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
WAGONER
AT 132 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTH OF TULLAHASSEE...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...HULBERT...LOST CITY...
PEGGS...SCRAPER...WAGONER...TULLAHASSEE AND OKAY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
202 PM CST SAT MAR 11 2006
OKZ068-070-112045-
CHEROKEE OK-MUSKOGEE OK-
202 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 PM CST
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE AND EASTERN MUSKOGEE
AT 202 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF FORT GIBSON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PUMPKIN CENTER...
TAHLEQUAH...HULBERT...ELDON...SCRAPER AND FORT GIBSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
221 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM HAIL TAHLEQUAH 35.92N 94.97W
03/11/2006 E0.75 INCH CHEROKEE OK AMATEUR RADIO
&&
FSPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
228 PM CST SAT MAR 11 2006
OKZ069-112115-
ADAIR OK-
228 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CST
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
ADAIR
AT 228 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF PROCTOR...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CHRISTIE...PROCTOR...
WESTVILLE...BALLARD AND WATTS.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.The Tulsa radar (KINX), 93 km away, was scanning. The volume nearest the first event began at 21:00 UTC.
3 hail. Local standard time, as filed.
Hail up to golfball size covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494446, 5494447, 5494448.